That sounds horrendous. I was on anastrozole and I found a change of brand helped a great deal. Are you getting the same brand from the pharmacist every time? The brand the hospital gave me was fine, then it changed to my local pharmacy and they sent whatever brand they had in stock and the additional side effects were bad. Eventually I persuaded a sceptical pharmacist to dispense the specific brand and it worked a treat.
If you search Tamoxifen in the forums, there’s bound to be several that cover this and will recommend specific brands but remember this is only an individual’s recommendation. You may find one brand that crops up repeatedly. Go for that one first?
Rather than stopping Tamoxifen, you need to discuss alternatives too, with your breast care team. There may be an alternative which will suppress the right hormones, way safer than giving up completely. However, you shouldn’t suffer like this so get your team back on your case.
Hope it goes well at the hospital xx
Hi, thank you for responding. I actually have an appointment this week with them, so I will raise it with them. I'll post after Christmas what the outcome is. A break sounds like a good plan.
Thank you so much 😊
Have a terrific Christmas
Hi Juicy , welcome to the forum !
Have you talked to your breast care team about your side effects ? If it’s causing so many issues that affect your quality of life so badly you need to discuss firstly whether you could take a break to be sure that it is the Tamoxifen , then how much benefit you get from the drug and therefore how important it is to continue .They have a tool which helps them give you some idea what percentage benefit you get from taking Tamoxifen in your particular circumstances .x
Hi there, I'm a 53yr old female, working fuutime. So I had my brest cancer surgery in Oct 2020 then did radiation last Dec thru Xmas and into Jan 2021.
I started taking Tamoxifen 25 Jan this year and I'm struggling with it. My insomnia is insane, sweats and then you can't eat, or I cook a hot dinner but two mouthfuls in a massive hot flush, takes about 15 to 20mins to get over and a nauseous feeling, pain in my hips legs and lower back, which I take tramadol for, but so painful, when driving I sort of lose concentration or focus and have a weird feeling (is it just me? ) I have caught myself crossing the centre line (terrifying) and the windows down and music loud doesn't stop it happening,and as for working, (computer orientated 11yrs same job) now I sometimes struggle to focus on basic processing and need to lay down and sleep an hour, then I'm good to go.
Ive started counselling as I get down and was advised, take a break your too hard on yourself, if your tired go lay down, don't keep going, listen to your body.
Do you have people telling you this stuff? I really am over this drug but I dont want cancer either. I was told I would be on it for at least 5 years maybe longer, I can't have any other drug as I was on the deppo (prior to cancer) so I don't know if I had bleeding so I have to wait a year at least before they will think of changing it. If at all.
What can I expect in side effects if I just stop taking this pill?
Your feedback would be much appreciated.